Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Side Effects of ART
Mar 9, 2011

I have been on ART now for 9yrs I have developed sunken cheeks and my Doctor recomended a change in the medicene I was taking now for about 4 months but still the problem is not improving, is there a medicine that I would be taking to improve the situation?

Response from Dr. Henry

What to expect regarding fat loss in the setting of HIV infection is a complicated matter. Details about what your old regimen was, what is your new regimen, your age, time with HIV, your lowest CD4 count, family facial fat distribution with aging (genetics) all can play a role in fat changes on treatment. In severe cases stopping an offending medication (such as stavudine or zidovudine) may stabilize but not reverse the fat loss. Gains in fat can be very slow if they occur taking years. In the US facial injections/plastic surgery is utilized for severe cases though cost can be a limiting factor. KH



Previous
Changed regime
Next
Atripla and bone

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement